Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 15, 2021, 4:50 PM CDT for Saint Croix County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 4:50 PM CDT (21:50 UTC)
- Expired
- May 15, 2021, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 102 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS83 KMPX 152150
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
450 PM CDT Sat May 15 2021
WIZ023-152230-
St. Croix-
450 PM CDT Sat May 15 2021
...A LINE OF STORMS WILL AFFECT NORTHEASTERN ST. CROIX COUNTY...
At 450 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Clear Lake to New Richmond. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
New Richmond, Baldwin, Glenwood City, Forest, Emerald, Cylon and Deer
Park.
Accumulating small hail is occurring with these storms which may
result in slick roads and difficult travel.
If you are on or near a lake or river, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4497 9236 4512 9260 4521 9240 4521 9220
4511 9213 4505 9214
TIME...MOT...LOC 2150Z 308DEG 15KT 4522 9233 4512 9252
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 15, 3:43 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 15, 3:43 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 343 PM CDT Sat May 15 2021 .SHORT TERM...(This evening through Sunday night) Issued at 312 PM CDT Sat May 15 2021 A low pressure center sitting over the MN/IA border with a few weak surface troughs extending to the N and E/W of it will maintain a chance for showers/thunderstorms over far southern and far eastern portions of the WFO MPX coverage area through this evening. Coverage will not be all that impressive but the cool air aloft plus modest low-level convergence with the wobbling troughs will be enough to spark off a few thunderstorms with small hail. Any convection will steadily diminish this evening with the loss of daytime heating along with the surface slow sliding east into southern WI/northern IL and weakening. Dry conditions expected overnight through daybreak but with near calm winds and slightly heightened moisture over western WI, patchy to areas of fog may develop east of I-35. The lingering surface troughs over far southern MN may create similar isolated convection Sunday afternoon-evening but coverage will be quite sparse. And, as with today, any convection will dissipate Sunday evening with the loss of daytime heating. High temperatures will run slightly warmer on Sunday than what was experienced this afternoon. Highs today ranged from the mid 60s to lower 70s, and those values will increase to range from the low 70s in western WI to the upper 70s in western MN. Lows both tonight and tomorrow night will remain in the mid 40s to lower 50s. .LONG TERM...(Monday through Saturday) Issued at 312 PM CDT Sat May 15 2021 More summer-like weather returns to the region next week, as a prolonged period of ridging aloft and southerly low-level flow ushers in warmer temperatures and increasing humidity through next weekend. The first part of the week looks mainly dry as surface high pressure over the eastern seaboard extends into the Great Lakes. A system over the central plains Monday-Tuesday could lead to some low chances for showers across southern Minnesota on Tuesday, but the bulk of the precipitation will remain south across the mid-Mississippi and Ohio valleys. The general model consensus is for temperatures to warm into the upper 70s and 80s, but the extent of cloud cover north of the aforementioned system could keep temperatures cooler than forecast. Regardless, temperatures still look to stay above normal. The pattern aloft becomes more active Wednesday through the end of the week, as a trough comes onshore the Pacific coast and results in mote meridional flow over the region. The increase in southerly flow will keep temperatures on the warm end, but also increase the flow of Gulf moisture into the Upper Midwest, resulting in muggier and more summer-like dew point temperatures in the 60s. Deterministic and ensemble guidance both depict a number of disturbances passing overhead in the southwesterly flow aloft, which will likely lead to multiple rounds of showers and thunderstorms for the latter half of the week. However, the track and timing of this features still varies among solutions so it remains a bit too early to have confidence in saying which locations will see the most rain and how much they will get. Wednesday night into Thursday still appears to be the most likely timeframe for precipitation, so increased PoPs into the 60-80% range for this period. Ensemble precipitable water values do increase into the 90th percentile for the latter half of the week, but don't show much of a signal for excessive rainfall. Meaning, chances look good for most of the area to see appreciable precipitation (i.e, 0.25-0.5" or more), but less likely for widespread heavy rainfall (i.e, 1-2" or more). Instability values also increase as well with the warmer and more humid conditions, so some stronger thunderstorms may be possible depending on the diurnal timing of any precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1229 PM CDT Sat May 15 2021 VFR to start for all terminals (except KEAU) to start this TAF duration. Swath of lower clouds with some MVFR ceilings lingers over interior western WI, affecting KEAU, but these ceilings are expected to rise going into late afternoon. For the remainder of the TAF sites, far eastern MN into western WI has some mid-level cumulus while western and southern MN has mostly clear skies aside from some high cirrus or cirrocumulus. Clouds for the eastern sites may increase a bit this afternoon-evening and there is low chances for SHRA/TSRA over mainly the WI TAF sites during that time. However, chances are too low for inclusion at this point. Fog/low stratus looks to set in overnight through daybreak for the WI TAF sites, followed by VFR conditions throughout for much of Sunday. KMSP...Difficult to pin down a wind direction as last several hours have shown. With a weak pressure pattern over the area, variable wind directions will prevail with speeds 5kt or less. Winds settle on SE after daybreak Sunday. Only high cumulus clouds expected with no precipitation. /OUTLOOK FOR KMSP/ Mon...VFR. Wind SE 5-10 kts. Tue...VFR. Wind SE 10-15 kts. Wed...Chance SHRA/TSRA/MVFR. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...JPC LONG TERM...ETA AVIATION...JPC
Hazardous weather outlook, May 15, 11:26 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1126 AM CDT Sat May 15 2021 MNZ045-052-053-060>063-069-070-076>078-083>085-091>093-WIZ014>016- 023>028-161100- Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Scott- Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1126 AM CDT Sat May 15 2021 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this afternoon and evening. A few of these storms could be strong to severe with gusty winds and large hail. While any strong storm could produce gusty winds or large hail, the large hail threat is more likely today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening. MNZ041>044-047>051-054>059-064>068-073>075-082-161100- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Yellow Medicine-Renville-McLeod-Sibley-Carver-Redwood-Brown- Nicollet-Watonwan- 1126 AM CDT Sat May 15 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is not expected at this time.
In the hours before
Special weather statement, May 15, 3:48 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
348 PM CDT Sat May 15 2021
WIZ014-152115-
Polk-
348 PM CDT Sat May 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POLK COUNTY...
At 347 PM CDT, a strong thunderstorm was located near Balsam Lake, or
35 miles west of Rice Lake, moving southeast at 15 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Amery, Clear Lake, Balsam Lake, Centuria, Deronda, Range and Joel.
Accumulating small hail may result in slick roads and difficult
travel.
LAT...LON 4543 9261 4550 9248 4538 9223 4526 9225
4524 9241
TIME...MOT...LOC 2047Z 311DEG 11KT 4540 9246
JRBLocal storm report, May 15, 4:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT SAT MAY 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 4 NW AMERY 45.35N 92.44W
05/15/2021 E1.00 INCH POLK WI PUBLIC
&&
JRBSpecial weather statement, May 15, 4:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
450 PM CDT Sat May 15 2021
WIZ023-152230-
St. Croix-
450 PM CDT Sat May 15 2021
...A LINE OF STORMS WILL AFFECT NORTHEASTERN ST. CROIX COUNTY...
At 450 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Clear Lake to New Richmond. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
New Richmond, Baldwin, Glenwood City, Forest, Emerald, Cylon and Deer
Park.
Accumulating small hail is occurring with these storms which may
result in slick roads and difficult travel.
If you are on or near a lake or river, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4497 9236 4512 9260 4521 9240 4521 9220
4511 9213 4505 9214
TIME...MOT...LOC 2150Z 308DEG 15KT 4522 9233 4512 9252
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:20 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 40 min |
| May 14, 7:40 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 50 min |
| May 15, 3:48 PM CDT | Special Weather Statement | MPX | Polk | 27 min |
| May 15, 4:07 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 23 min |
| May 15, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 22 min |
| May 15, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 23 min |
| May 15, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 33 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 46 min |
| May 15, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 62 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.